Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Duluth, MN

September 21, 2021

NWS Duluth, MN issued this small craft advisory at Sep 21, 2021, 6:37 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 6:37 AM CDT (11:37 UTC)
Expired
Sep 21, 2021, 10:00 AM CDT
In force
3 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

189 
WHUS73 KDLH 211137
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
637 AM CDT Tue Sep 21 2021

LSZ140-211500-
/O.CAN.KDLH.GL.W.0007.000000T0000Z-210921T1200Z/
/O.NEW.KDLH.SC.Y.0067.210921T1137Z-210921T1500Z/
Grand Portage to Grand Marais MN-
637 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Winds out of the northwest at 10-15 kts with gusts up to
  25 kts.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-142-211245-
/O.CAN.KDLH.GL.W.0007.000000T0000Z-210921T1200Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
637 AM CDT Tue Sep 21 2021

...GALE WARNING IS CANCELLED...

Winds are no longer at gale force, so warning was cancelled.

$$

LSZ144>146-211245-
/O.EXP.KDLH.SC.Y.0065.000000T0000Z-210921T1200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
637 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Winds are no longer gusting over 22 kts.

$$

LSZ121-147-148-150-211500-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
637 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Sand Island to Bayfield WI, Outer Apostle Islands 
  Beyond 5 NM from Mainland, Oak Point to Saxon Harbor WI and 
  Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
2 follow-up statements
413 
WHUS73 KDLH 211230
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
730 AM CDT Tue Sep 21 2021

LSZ140-211500-
/O.CON.KDLH.SC.Y.0067.000000T0000Z-210921T1500Z/
Grand Portage to Grand Marais MN-
730 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-147-148-150-211500-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
730 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Sand Island to Bayfield WI, Chequamegon Bay-Bayfield 
  to Oak Point WI, Oak Point to Saxon Harbor WI and Outer 
  Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
958 
WHUS73 KDLH 211500
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1000 AM CDT Tue Sep 21 2021

LSZ140-211600-
/O.EXP.KDLH.SC.Y.0067.000000T0000Z-210921T1500Z/
Grand Portage to Grand Marais MN-
1000 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds and waves will continue to diminish through the day.

$$

LSZ121-147-148-150-211600-
/O.EXP.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1000 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds and waves will continue to diminish through the day.

$$

BJH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 6:00 AM CDT, 37 minutes earlier.

Area forecast discussion, Sep 21, 6:00 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
600 AM CDT Tue Sep 21 2021

.DISCUSSION...(Today through Monday)
Issued at 557 AM CDT Tue Sep 21 2021

Summary: Windy conditions along the North Shore continue this
morning. A dry forecast is in store for the next few days. There
will be a chance for some frost tonight. There are a few chances
for precipitation this weekend before the forecast becomes dry
once again.

It is quite gusty along portions of the North Shore this morning due
to strong post frontal katabatic winds. A wind advisory is in effect
for the southern portion of Cook county until 6 AM this morning.
These winds should decrease throughout the morning as the low
pressure system moves off to the east and pressure gradients relax.
Skies will clear this morning as the system departs, but the upper
level trough will linger and cause diurnal cumulus to develop across
portions of northeastern Minnesota and northwestern Wisconsin.

As the trough progresses east and a ridge replaces it, quiet and dry
weather is expected for Wednesday and Thursday. Clear skies both
nights will cause significant radiational cooling and bring low
temperatures in the 30s. A frost advisory is in effect tonight as
temperatures in the low 30s.

The next chance for precipitation will be Friday afternoon and
evening. A strong upper level low will move southeast from Canada
into the upper Midwest and bring light rain showers and cooler
temperatures to the area. Those cooler temperatures will carry
through Saturday before a ridge advects warmer air to the region
Sunday night into Monday. Another shortwave trough could move
through Monday afternoon and evening, but uncertainty remains high
to do discrepancies between the global models.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1245 AM CDT Tue Sep 21 2021

A system moving through the Northland continues to move east out
of the area. Winds are expected to remain gusty for the remainder
of tonight at DLH, HIB, and HYR. INL and BRD seem to be west of
the shortwave at this point, and therefore strong gusts have
ceased. An occasional higher gust is possible, though. Chances for
some light rain and drizzle continue throughout tonight, though
our western terminals should remain VFR despite the
precipitation. HYR is expected to remain MVFR for the next few
hours before raising to VFR. BRD may have a chance for some fog
in the early morning hours as skies are starting to clear over the
terminal. Confidence is not high enough to include in the TAF,
however.

&&

.MARINE...
Issued at 557 AM CDT Tue Sep 21 2021

Strong northwest winds will continue today as a low pressure
system exits the region. Wind gusts up to 25 kts are possible for
the next couple hours along the shores. A Small Craft Advisories
are in effect for these areas until 7 AM. Wind gusts should
decrease to 15- 20 kts throughout the morning. Winds will turn to
the southwest and become light Wednesday. Waves up to 4 ft near
the Apostle Islands will decrease throughout the morning, and
should remain below 3 ft for the remainder of the next 48 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  64  40  66  44 /   0   0   0   0
INL  61  36  69  44 /   0   0   0   0
BRD  63  38  69  44 /   0   0   0   0
HYR  65  35  66  37 /  10   0   0   0
ASX  67  40  67  41 /  10   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from 1 AM to 8 AM CDT Wednesday for WIZ001-006-
     007.

MN...Frost Advisory from 1 AM to 8 AM CDT Wednesday for MNZ010>012-
     018-019-026-035>038.

     Wind Advisory until 6 AM CDT early this morning for MNZ021.

LS...Small Craft Advisory until 10 AM CDT this morning for LSZ121-147-
     148-150.

     Small Craft Advisory until 7 AM CDT this morning for LSZ144>146.

     Gale Warning until 7 AM CDT this morning for LSZ140>142.

&&

DISCUSSION...Kossen
AVIATION...Kossen
MARINE...Kossen
Hazardous weather outlook, Sep 21, 3:40 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
340 AM CDT Tue Sep 21 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-220845-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
340 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Areas of frost are expected tonight into Wednesday morning,
including much of northeast Minnesota and adjacent areas of
northwest Wisconsin. A Frost Advisory has been issued, in effect
from 1 AM CDT to 8 AM CDT.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed today or tonight.

LSZ121-140>148-150-220845-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
340 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

Strong northwesterly winds will continue this morning across
western Lake Superior. A Gale Warning remains in effect for most
of the North Shore, with Small Craft Advisories continuing across
the South Shore. Winds will gradually weaken through the morning
hours after sunrise.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

JTS

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 2:32 AM CDTWind AdvisoryDLHCook3 hr
Sep 21, 2:50 AM CDTFrost AdvisoryDLHAitkin, Carlton, Cook, Itasca, Koochiching, Lake and 2 more29 hr
Sep 20, 7:26 PM CDTSpecial Weather StatementDLHIron34 min

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.